Alert archive / Colorado / Flash Flood Watches in 2007
Flash Flood Watch 7, NWS Pueblo, CO
NWS Pueblo, CO issued this flash flood watch at Aug 3, 2007, 4:27 AM MDT for 15 counties in Colorado. It took effect at Aug 3, 2007, 12:00 PM MDT. It was in force for 9 hr.
The area
The counties it named.
The facts
- Issued
- Aug 3, 2007, 4:27 AM MDT (10:27 UTC)
- In effect from
- Aug 3, 2007, 12:00 PM MDT
- Expired
- Aug 3, 2007, 9:07 PM MDT
- In force
- 9 hr
- Issued by
- NWS Pueblo, CO
- Flood severity
- None
Counties Alamosa County, CO, Chaffee County, CO, Conejos County, CO, Costilla County, CO, Custer County, CO, El Paso County, CO, Fremont County, CO, Huerfano County, CO, Lake County, CO, Las Animas County, CO, Mineral County, CO, Pueblo County, CO, Rio Grande County, CO, Saguache County, CO, Teller County, CO
The radar
The Pueblo radar (KPUX), 129 km from the middle of the area, began a volume at 10:30 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Grand Junction, CO (KGJT), launched 00:00Z, 10.5 hours before the alert went out and 281 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2800 m above ground
- 0-6 km bulk shear
- 24 kt
- 0-1 km storm-relative helicity
- 10 m²/s²
- 0-3 km storm-relative helicity
- 62 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS65 KPUB 031027 FFAPUB URGENT - IMMEDIATE BROADCAST REQUESTED FLOOD WATCH NATIONAL WEATHER SERVICE PUEBLO CO 427 AM MDT FRI AUG 3 2007 ...MORE HEAVY RAIN LIKELY FOR THE CENTRAL MOUNTAINS... .MONSOON MOISTURE WILL CONTINUE TO MOVE ACROSS THE CENTRAL MOUNTAINS OF COLORADO TODAY AND TONIGHT. THE COMBINATION OF SATURATED SOILS...SLOW MOVING STORMS AND HEAVY RAIN MAY BRING FLASH FLOODING AND MUDSLIDES TO THE REGION THIS AFTERNOON AND EVENING. COZ058>063-031830- /O.NEW.KPUB.FF.A.0007.070803T1800Z-070804T0600Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ WESTERN MOSQUITO RANGE/EAST LAKE COUNTY ABOVE 11000 FT- LEADVILLE VICINITY/LAKE COUNTY BELOW 11000 FT- EASTERN SAWATCH MOUNTAINS ABOVE 11000 FT- WESTERN CHAFFEE COUNTY BETWEEN 9000 AND 11000 FT- CENTRAL CHAFFEE COUNTY BELOW 9000 FT- WESTERN MOSQUITO RANGE/EAST CHAFFEE COUNTY ABOVE 9000 FT- INCLUDING...CLIMAX...MOSQUITO PASS...LEADVILLE... INDEPENDENCE PASS...MT ELBERT...MT MASSIVE...GRANITE...SALIDA... BUENA VISTA 427 AM MDT FRI AUG 3 2007 ...FLASH FLOOD WATCH IN EFFECT FROM NOON MDT TODAY THROUGH THIS EVENING... THE NATIONAL WEATHER SERVICE IN PUEBLO HAS ISSUED A * FLASH FLOOD WATCH FOR A PORTION OF CENTRAL COLORADO... INCLUDING THE FOLLOWING AREAS...EASTERN SAWATCH RANGE... MOSQUITO RANGE AND UPPER ARKANSAS RIVER VALLEY. * FROM NOON MDT TODAY THROUGH THIS EVENING * MONSOON MOISTURE WILL CONTINUE TO MOVE ACROSS THE CENTRAL MOUNTAINS OF COLORADO TODAY AND TONIGHT. THE COMBINATION OF SATURATED SOILS...SLOW MOVING STORMS AND HEAVY RAIN MAY BRING FLASH FLOODING AND MUDSLIDES TO THE REGION THIS AFTERNOON AND EVENING. A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION. YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION SHOULD FLASH FLOOD WARNINGS BE ISSUED. $$ HODANISH
3 follow-up statements
000 WGUS65 KPUB 031625 FFAPUB FLOOD WATCH NATIONAL WEATHER SERVICE PUEBLO CO 1025 AM MDT FRI AUG 3 2007 ...MORE HEAVY RAIN LIKELY FOR THE CENTRAL MOUNTAINS... .MONSOON MOISTURE WILL CONTINUE TO MOVE ACROSS THE CENTRAL MOUNTAINS OF COLORADO THROUGH THIS EVENING. THE COMBINATION OF SATURATED SOILS...SLOW MOVING STORMS AND HEAVY RAIN MAY BRING FLASH FLOODING AND MUDSLIDES TO THE REGION THROUGH THIS EVENING. COZ058>063-040030- /O.CON.KPUB.FF.A.0007.070803T1800Z-070804T0600Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ WESTERN MOSQUITO RANGE/EAST LAKE COUNTY ABOVE 11000 FT- LEADVILLE VICINITY/LAKE COUNTY BELOW 11000 FT- EASTERN SAWATCH MOUNTAINS ABOVE 11000 FT- WESTERN CHAFFEE COUNTY BETWEEN 9000 AND 11000 FT- CENTRAL CHAFFEE COUNTY BELOW 9000 FT- WESTERN MOSQUITO RANGE/EAST CHAFFEE COUNTY ABOVE 9000 FT- INCLUDING...CLIMAX...MOSQUITO PASS...LEADVILLE... INDEPENDENCE PASS...MT ELBERT...MT MASSIVE...GRANITE...SALIDA... BUENA VISTA 1025 AM MDT FRI AUG 3 2007 ...FLASH FLOOD WATCH REMAINS IN EFFECT THROUGH THIS EVENING... THE FLASH FLOOD WATCH CONTINUES FOR * A PORTION OF CENTRAL COLORADO...INCLUDING THE FOLLOWING AREAS...EASTERN SAWATCH RANGE...MOSQUITO RANGE AND UPPER ARKANSAS RIVER VALLEY. * THROUGH THIS EVENING * MONSOON MOISTURE WILL CONTINUE TO MOVE ACROSS THE CENTRAL MOUNTAINS OF COLORADO THROUGH THIS EVENING. THE COMBINATION OF SATURATED SOILS...SLOW MOVING STORMS AND HEAVY RAIN MAY BRING FLASH FLOODING AND MUDSLIDES TO THE REGION THROUGH THIS EVENING. RAINFALL RATES OF 1 TO 2 INCHES PER HOUR WILL BE POSSIBLE WITH SLOW MOVING STORMS...OR STORMS THAT TRAIN OVER THE SAME AREA. * THE COMBINATION OF MODERATE TO HEAVY RAIN AND STEEP MOUNTAINOUS TERRAIN COULD CAUSE ROCK AND MUD SLIDES...ESPECIALLY IN MOUNTAIN PASSES ACROSS LAKE AND CHAFFEE COUNTIES...THROUGH THIS EVENING. IN PAST WEEKS...THERE HAVE BEEN ROCK AND MUD SLIDES ACROSS THE PARTS OF THE CENTRAL MOUNTAINS...SO THERE IS A HISTORY OF THIS DANGER WHEN MODERATE TO HEAVY RAIN FALLS ACROSS THE WATCH AREA. A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION. YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION SHOULD FLASH FLOOD WARNINGS BE ISSUED. $$ METZE
000 WGUS65 KPUB 031958 FFAPUB URGENT - IMMEDIATE BROADCAST REQUESTED FLOOD WATCH NATIONAL WEATHER SERVICE PUEBLO CO 158 PM MDT FRI AUG 3 2007 ...MORE HEAVY RAIN LIKELY FOR THE SOUTHERN COLORADO MOUNTAINS... .MONSOON MOISTURE WILL CONTINUE TO MOVE ACROSS THE MOUNTAINS AND HIGH VALLEYS OF COLORADO THROUGH THIS EVENING. THE COMBINATION OF SATURATED SOILS...SLOW MOVING STORMS AND HEAVY RAIN MAY BRING FLASH FLOODING AND MUDSLIDES TO THE REGION THROUGH THIS EVENING. NOT EVERYONE WILL SEE RAINFALL...BUT THOSE AREAS THAT DO EXPERIENCE THUNDERSTORMS WITH HEAVY RAIN WILL HAVE AN INCREASED THREAT FOR FLASH FLOODING THROUGH THIS EVENING. COZ064>068-072>083-087-040600- /O.EXA.KPUB.FF.A.0007.000000T0000Z-070804T0600Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ SAGUACHE COUNTY WEST OF CONTINENTAL DIVIDE BELOW 10000 FT- SAGUACHE COUNTY EAST OF CONTINENTAL DIVIDE BELOW 10000 FT- LA GARITA MOUNTAINS ABOVE 10000 FT- UPPER RIO GRANDE VALLEY/EASTERN SAN JUAN MOUNTAINS BELOW 10000 FT- EASTERN SAN JUAN MOUNTAINS ABOVE 10000 FT- NORTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 8500 AND 11000 FT- NORTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FEET- SOUTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 7500 AND 11000 FT- SOUTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FT- NORTHWESTERN FREMONT COUNTY ABOVE 8500 FT- WESTERN/CENTRAL FREMONT COUNTY BELOW 8500 FT- WET MOUNTAIN VALLEY BELOW 8500 FEET- WET MOUNTAINS BETWEEN 6300 AND 10000 FT- WET MOUNTAINS ABOVE 10000 FT- TELLER COUNTY/RAMPART RANGE ABOVE 7500 FT/PIKES PEAK BETWEEN 7500 AND 11000 FT-PIKES PEAK ABOVE 11000 FT- CANON CITY VICINITY/EASTERN FREMONT COUNTY- WALSENBURG VICINITY/UPPER HUERFANO RIVER BASIN BELOW 7500 FT- INCLUDING...SARGENTS...BONANZA...NORTH PASS...SOUTH FORK... CREEDE...CUMBRES PASS...WOLF CREEK PASS...LA VETA PASS... PONCHA PASS...BLANCA PEAK...CUCHARA...STONEWALL...WESTON... SPANISH PEAKS...COALDALE...COTOPAXI...HILLSIDE...HOWARD... SWISSVALE...TEXAS CREEK...SILVER CLIFF...WESTCLIFFE...RYE... GREENHORN MTN...WOODLAND PARK...PIKES PEAK...CANON CITY... PENROSE...WALSENBURG 158 PM MDT FRI AUG 3 2007 ...FLASH FLOOD WATCH IN EFFECT UNTIL MIDNIGHT MDT TONIGHT... THE NATIONAL WEATHER SERVICE IN PUEBLO HAS EXPANDED THE * FLASH FLOOD WATCH TO INCLUDE PORTIONS OF EAST CENTRAL COLORADO...SOUTH CENTRAL COLORADO AND SOUTHEAST COLORADO... INCLUDING THE FOLLOWING AREAS...IN EAST CENTRAL COLORADO... TELLER COUNTY AND THE RAMPART RANGE. IN SOUTH CENTRAL COLORADO...EASTERN SAN JUAN MOUNTAINS...FREMONT COUNTY...LA GARITA MOUNTAINS...NORTHERN SANGRE DE CRISTO MOUNTAINS... SOUTHERN SANGRE DE CRISTO MOUNTAINS...UPPER RIO GRANDE VALLEY...WET MOUNTAIN VALLEY AND WET MOUNTAINS. IN SOUTHEAST COLORADO...HUERFANO COUNTY. * UNTIL MIDNIGHT MDT TONIGHT * MONSOON MOISTURE WILL CONTINUE TO MOVE ACROSS THE MOUNTAINS AND HIGH VALLEYS OF COLORADO THROUGH THIS EVENING. THE COMBINATION OF SATURATED SOILS...SLOW MOVING STORMS AND HEAVY RAIN MAY BRING FLASH FLOODING AND MUDSLIDES TO THE REGION THROUGH THIS EVENING. RAINFALL RATES OF 1 TO 2 INCHES PER HOUR WILL BE POSSIBLE WITH SLOW MOVING STORMS...OR STORMS THAT TRAIN OVER THE SAME AREA. * THE COMBINATION OF MODERATE TO HEAVY RAIN AND STEEP MOUNTAINOUS TERRAIN COULD CAUSE ROCK AND MUD SLIDES THROUGH THIS EVENING. IN PAST WEEKS...THERE HAVE BEEN ROCK AND MUD SLIDES ACROSS THE PARTS OF THE COLORADO MOUNTAINS... SO THERE IS A HISTORY OF THIS DANGER WHEN MODERATE TO HEAVY RAIN FALLS ACROSS THE WATCH AREA. WILDFIRE BURN SCARS WILL...ALSO...HAVE AN INCREASED THREAT FOR FLASH FLOODING IF HEAVY RAIN THREATENS. A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION. YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION SHOULD FLASH FLOOD WARNINGS BE ISSUED. $$ COZ058>063-040600- /O.CON.KPUB.FF.A.0007.000000T0000Z-070804T0600Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ WESTERN MOSQUITO RANGE/EAST LAKE COUNTY ABOVE 11000 FT- LEADVILLE VICINITY/LAKE COUNTY BELOW 11000 FT- EASTERN SAWATCH MOUNTAINS ABOVE 11000 FT- WESTERN CHAFFEE COUNTY BETWEEN 9000 AND 11000 FT- CENTRAL CHAFFEE COUNTY BELOW 9000 FT- WESTERN MOSQUITO RANGE/EAST CHAFFEE COUNTY ABOVE 9000 FT- INCLUDING...CLIMAX...MOSQUITO PASS...LEADVILLE... INDEPENDENCE PASS...MT ELBERT...MT MASSIVE...GRANITE...SALIDA... BUENA VISTA 158 PM MDT FRI AUG 3 2007 ...FLASH FLOOD WATCH REMAINS IN EFFECT UNTIL MIDNIGHT MDT TONIGHT... THE FLASH FLOOD WATCH CONTINUES FOR * A PORTION OF CENTRAL COLORADO...INCLUDING THE FOLLOWING AREAS...EASTERN SAWATCH RANGE...MOSQUITO RANGE AND UPPER ARKANSAS RIVER VALLEY. * UNTIL MIDNIGHT MDT TONIGHT * MONSOON MOISTURE WILL CONTINUE TO MOVE ACROSS THE MOUNTAINS AND HIGH VALLEYS OF COLORADO THROUGH THIS EVENING. THE COMBINATION OF SATURATED SOILS...SLOW MOVING STORMS AND HEAVY RAIN MAY BRING FLASH FLOODING AND MUDSLIDES TO THE REGION THROUGH THIS EVENING. RAINFALL RATES OF 1 TO 2 INCHES PER HOUR WILL BE POSSIBLE WITH SLOW MOVING STORMS...OR STORMS THAT TRAIN OVER THE SAME AREA. * THE COMBINATION OF MODERATE TO HEAVY RAIN AND STEEP MOUNTAINOUS TERRAIN COULD CAUSE ROCK AND MUD SLIDES THROUGH THIS EVENING. IN PAST WEEKS...THERE HAVE BEEN ROCK AND MUD SLIDES ACROSS THE PARTS OF THE COLORADO MOUNTAINS...SO THERE IS A HISTORY OF THIS DANGER WHEN MODERATE TO HEAVY RAIN FALLS ACROSS THE WATCH AREA. WILDFIRE BURN SCARS WILL...ALSO...HAVE AN INCREASED THREAT FOR FLASH FLOODING IF HEAVY RAIN THREATENS. A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION. YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION SHOULD FLASH FLOOD WARNINGS BE ISSUED. $$ METZE
000 WGUS65 KPUB 040307 FFAPUB FLOOD WATCH NATIONAL WEATHER SERVICE PUEBLO CO 907 PM MDT FRI AUG 3 2007 ...FLASH FLOOD WATCH FOR SOUTHERN COLORADO HAS BEEN CANCELLED... .THE THREAT FOR HEAVY RAINFALL AND FLOODING HAS ENDED OVER SOUTHERN COLORADO...WITH ONLY SCATTERED LIGHT SHOWERS AND ISOLATED THUNDERSTORMS EXPECTED OVER THE AREA FOR THE REST OF TONIGHT. COZ058>068-072>083-087-040415- /O.CAN.KPUB.FF.A.0007.000000T0000Z-070804T0600Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ WESTERN MOSQUITO RANGE/EAST LAKE COUNTY ABOVE 11000 FT- LEADVILLE VICINITY/LAKE COUNTY BELOW 11000 FT- EASTERN SAWATCH MOUNTAINS ABOVE 11000 FT- WESTERN CHAFFEE COUNTY BETWEEN 9000 AND 11000 FT- CENTRAL CHAFFEE COUNTY BELOW 9000 FT- WESTERN MOSQUITO RANGE/EAST CHAFFEE COUNTY ABOVE 9000 FT- SAGUACHE COUNTY WEST OF CONTINENTAL DIVIDE BELOW 10000 FT- SAGUACHE COUNTY EAST OF CONTINENTAL DIVIDE BELOW 10000 FT- LA GARITA MOUNTAINS ABOVE 10000 FT- UPPER RIO GRANDE VALLEY/EASTERN SAN JUAN MOUNTAINS BELOW 10000 FT- EASTERN SAN JUAN MOUNTAINS ABOVE 10000 FT- NORTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 8500 AND 11000 FT- NORTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FEET- SOUTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 7500 AND 11000 FT- SOUTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FT- NORTHWESTERN FREMONT COUNTY ABOVE 8500 FT- WESTERN/CENTRAL FREMONT COUNTY BELOW 8500 FT- WET MOUNTAIN VALLEY BELOW 8500 FEET- WET MOUNTAINS BETWEEN 6300 AND 10000 FT- WET MOUNTAINS ABOVE 10000 FT- TELLER COUNTY/RAMPART RANGE ABOVE 7500 FT/PIKES PEAK BETWEEN 7500 AND 11000 FT-PIKES PEAK ABOVE 11000 FT- CANON CITY VICINITY/EASTERN FREMONT COUNTY- WALSENBURG VICINITY/UPPER HUERFANO RIVER BASIN BELOW 7500 FT- INCLUDING...CLIMAX...MOSQUITO PASS...LEADVILLE... INDEPENDENCE PASS...MT ELBERT...MT MASSIVE...GRANITE...SALIDA... BUENA VISTA...SARGENTS...BONANZA...NORTH PASS...SOUTH FORK... CREEDE...CUMBRES PASS...WOLF CREEK PASS...LA VETA PASS... PONCHA PASS...BLANCA PEAK...CUCHARA...STONEWALL...WESTON... SPANISH PEAKS...COALDALE...COTOPAXI...HILLSIDE...HOWARD... SWISSVALE...TEXAS CREEK...SILVER CLIFF...WESTCLIFFE...RYE... GREENHORN MTN...WOODLAND PARK...PIKES PEAK...CANON CITY... PENROSE...WALSENBURG 907 PM MDT FRI AUG 3 2007 ...FLASH FLOOD WATCH IS CANCELLED... THE FLASH FLOOD WATCH FOR PORTIONS OF CENTRAL COLORADO...EAST CENTRAL COLORADO...SOUTH CENTRAL COLORADO AND SOUTHEAST COLORADO HAS BEEN CANCELLED. ALTHOUGH SCATTERED SHOWERS AND ISOLATED THUNDERSTORMS WILL PERSIST OVER THE AREA THROUGH THE NIGHT...THE THREAT FOR HEAVY RAINFALL AND FLOODING HAS ENDED. $$
What forecasters said that day
The local office's own words before this flash flood watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pueblo, CO wrote its last area forecast discussion before this flash flood watch went out at Aug 3, 3:50 AM MDT, 37 minutes earlier.
Area forecast discussion, Aug 3, 3:50 AM MDT, 37 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PUEBLO CO 350 AM MDT FRI AUG 3 2007 .SHORT TERM... (TODAY AND TONIGHT) ...HEAVY RAIN/FLASH FLOOD POTENTIAL OVER THE C MTNS CONTINUES FOR NEXT 24 HOURS... CURRENTLY...QUITE A BIT OF SHOWERS/TSRA OVER CO AT THIS HOUR (3 AM). MOST OF THIS ACTIVITY EXTENDING SW-NE FROM SW CO TO NE CO. OVER THE PUB CWA...MOST OF THIS ACTIVITY IN THE SW MTNS AND C MTNS. OTHERWISE...IT IS PC TO MC. SOME LOW CLOUDS ARE NOTED ALONT THE CO FRONT RANGE. TODAY...AS ALLUDED TO IN YDAY AFTERNOONS AFD...THE HIGH WHICH HAS BEEN GENERALLY OVER THE REGION FOR THE LAST FEW WEEKS IS FINALLY GOING TO START MOVING A BIT TO THE EAST...AND SW FLOW WILL RETURN TO THE AREA...AT LEAST ALOFT. GUIDANCE IS PRINTING OUT QUITE A BIT OF QPF OVER THE C MTNS...AND SINCE THIS AREA HAS BEEN SEEING QUITE A BIT OF PRECIP THE LAST FEW WEEKS...DECIDED TO ISSUE A FFA FOR LAKE AND CHAFFEE COUNTIES. ALTHOUGH STORMS MAY BE MOVING...TRAINING OF ECHOES OVER THIS REGION COULD PROMOTE SOME FLOODING ISSUES. ALSO...IF STORMS GET ANCHORED TO THE TERRAIN IT MAY ONLY EXACBERATE THE ISSUE. OVER THE PLAINS...DO NOT BELIEVE WE WILL SEE MUCH...IF ANY...PRECIP TODAY. S SFC WINDS WILL ONCE AGAIN RETURN...AND THIS SHOULD HELP DECREASE THE RH OVER THIS REGION...ESPECIALLY OVER THE I-25 CORRIDOR. STEPPING BACK A BIT...WE MAY SEE SOME LOW CLOUDS/FOG OVER THE REGION THIS MORNING WITH THE MOIST SE SFC WINDS OVER THE PLAINS..AND PATCHY FOG IS MENTIONED IN THE GRIDDS EARLY THIS MORNING. TONIGHT...PRECIP SHOULD BE CONTINUING OVER THE SW AND C MTNS...SOME OF IT LOCALLY HEAVY. SOME SHOWERS MAY MAKE IT OUT ONTO THE PALMER DIVIDE AND HAVE INCREASED POPS A BIT OVER THIS REGION DURING THE LATE AFTERNOON AND EVENING HOURS. OTHERWISE...EXPECT PC TO MC (HI CLOUDS) CONDITIONS. I DO NOT ANTICIPATE ANY LOW CLOUDS OR FOG OVER THE PLAINS LATER TONIGHT GIVEN THE INCREASED S SFC FLOW. /HODANISH .LONG TERM... (SATURDAY THROUGH THURSDAY) SATURDAY THROUGH MONDAY...LITTLE CHANGE TO THE ONGOING EXTENDED SOLUTION. THE UPPER RIDGE FLATTENS AND SLIDES TOWARDS THE GULF STATES SAT...WHILE THE WEST COAST TROUGH KEEPS SW FLOW ALOFT AND A STREAM OF MONSOON MOISTURE MOVING INTO THE FOUR CORNERS. ONGOING POP GRIDS PAINT SCATTERED POPS FOR THE HIGHER TERRAIN AND ADJACENT I25 CORRIDOR...AND ISOLATED POPS ELSEWHERE. GIVEN THE DOWNSLOPING COMPONENT OF THE FLOW ALOFT AND A LACK OF SIG LLVL EASTERLY PUSH FOR THE PLAINS...THIS SEEMS REASONABLE. ECMWF SUPPORTS THE GFS UPPER HEIGHTS FORECAST...AND WITH ALL THE LINGERING AVAILABLE MOISTURE FEEL THAT FORECAST MAX T GRIDS OVER THE WEEKEND MIGHT BE A BIT HIGH. TRIED TO GO WITH THE LOWER END OF NUMERICAL GUIDANCE. TUESDAY THROUGH THURSDAY...UPPER PATTERN ESSENTIALLY THE SAME...BUT GFS TRIES TO CUT BACK ON PCPN AREA FOR THE CWA WITH THE MTS GETTING MOST OF THE PCPN. SEEMS THAT GFS IS TRENDING TOWARDS A DRIER FORECAST FOR MIDWEEK...WITH PCPN BLOWUPS ALONG THE CO/KS BORDER EITHER MCS ACTIVITY OR CONVECTIVE FEEDBACK. SINCE EXTENDED EC/GFS SOLUTION LOOKS VERY SIMILAR TO NEAR-TERM PATTERN...AM HESITANT TO STRAY FAR FROM A PERSISTENCE FORECAST AT THIS TIME. AFTER A DAY OR TWO OF VERY WARM TEMPS THIS WEEKEND...TEMPS LEVEL OUT AT RIGHT AROUND SEASONAL NORMS AND WILL RELY HEAVILY ON WHEN CLOUD COVER FROM DEVELOPING CONVECTION MOVES IN FROM DAY TO DAY. MOORE && .AVIATION... MAY SEE SOME LOW CLOUDS/FOG OVER KCOS AND KPUB THIS MORNING GIVEN MOIST SE SFC FLOW. BELIEVE WORSE CONDITIONS WILL BE MVFR. FOR THIS AFTERNOON...MAY SEE SOME TSRA BRIEFLY AFFECTING ALL 3 TAF SITES AS TSRA MOVE OFF HIER TRRN. && .PUB WATCHES/WARNINGS/ADVISORIES... FLASH FLOOD WATCH FROM NOON MDT TODAY THROUGH THIS EVENING FOR COZ058>063. && 34/27
Hazardous weather outlook, Aug 2, 6:53 AM MDT, 21 hours 34 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PUEBLO CO 653 AM MDT THU AUG 2 2007 COZ058>089-093>099-031300- WESTERN MOSQUITO RANGE/EAST LAKE COUNTY ABOVE 11000 FT- LEADVILLE VICINITY/LAKE COUNTY BELOW 11000 FT- EASTERN SAWATCH MOUNTAINS ABOVE 11000 FT- WESTERN CHAFFEE COUNTY BETWEEN 9000 AND 11000 FT- CENTRAL CHAFFEE COUNTY BELOW 9000 FT- WESTERN MOSQUITO RANGE/EAST CHAFFEE COUNTY ABOVE 9000 FT- SAGUACHE COUNTY WEST OF CONTINENTAL DIVIDE BELOW 10000 FT- SAGUACHE COUNTY EAST OF CONTINENTAL DIVIDE BELOW 10000 FT- LA GARITA MOUNTAINS ABOVE 10000 FT- UPPER RIO GRANDE VALLEY/EASTERN SAN JUAN MOUNTAINS BELOW 10000 FT- EASTERN SAN JUAN MOUNTAINS ABOVE 10000 FT- DEL NORTE VICINITY/NORTHERN SAN LUIS VALLEY BELOW 8500 FT- ALAMOSA VICINITY/CENTRAL SAN LUIS VALLEY BELOW 8500 FT- SOUTHERN SAN LUIS VALLEY- NORTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 8500 AND 11000 FT- NORTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FEET- SOUTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 7500 AND 11000 FT- SOUTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FT- NORTHWESTERN FREMONT COUNTY ABOVE 8500 FT- WESTERN/CENTRAL FREMONT COUNTY BELOW 8500 FT- WET MOUNTAIN VALLEY BELOW 8500 FEET- WET MOUNTAINS BETWEEN 6300 AND 10000 FT- WET MOUNTAINS ABOVE 10000 FT- TELLER COUNTY/RAMPART RANGE ABOVE 7500 FT/PIKES PEAK BETWEEN 7500 AND 11000 FT-PIKES PEAK ABOVE 11000 FT- CANON CITY VICINITY/EASTERN FREMONT COUNTY- NORTHERN EL PASO COUNTY/MONUMENT RIDGE/RAMPART RANGE BELOW 7500 FT- COLORADO SPRINGS VICINITY/SOUTHERN EL PASO COUNTY/RAMPART RANGE BELOW 7400 FT-PUEBLO AND VICINITY/PUEBLO COUNTY BELOW 6300 FT- WALSENBURG VICINITY/UPPER HUERFANO RIVER BASIN BELOW 7500 FT- TRINIDAD VICINITY/WESTERN LAS ANIMAS COUNTY BELOW 7500 FT- CROWLEY COUNTY-LA JUNTA VICINITY/OTERO COUNTY- EASTERN LAS ANIMAS COUNTY-WESTERN KIOWA COUNTY- EASTERN KIOWA COUNTY-LAS ANIMAS VICINITY/BENT COUNTY- LAMAR VICINITY/PROWERS COUNTY-SPRINGFIELD VICINITY/BACA COUNTY- 653 AM MDT THU AUG 2 2007 ...FLASH FLOOD WATCH IN EFFECT THIS AFTERNOON AND EVENING FOR THE SOUTHERN FRONT RANGE REGION... THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL...EAST CENTRAL...SOUTH CENTRAL AND SOUTHEAST COLORADO. .DAY ONE...TODAY AND TONIGHT FLASH FLOODING WILL BE POSSIBLE THIS AFTERNOON AND EVENING ACROSS THE SOUTHERN FRONT RANGE REGION. THIS AREA INCLUDES PIKES PEAK...THE WET MOUNTAINS...THE SANGRE DE CRISTO MOUNTAINS...THE WET MOUNTAIN VALLEY AND THE ARKANSAS RIVER VALLEY FROM SALIDA EAST TO CANON CITY. THE COMBINATION OF ABUNDANT MOISTURE THROUGHOUT THE ATMOSPHERE...SLOW STORM MOTION AND WET GROUND WILL SET THE STAGE FOR THE POSSIBILITY OF FLASH FLOODING THIS AFTERNOON AND EVENING ACROSS THE SOUTHERN FRONT RANGE REGION. ELSEWHERE ACROSS SOUTHERN AND SOUTHEASTERN COLORADO...WE EXPECT SCATTERED AFTERNOON AND EVENING THUNDERSTORMS. THE PRIMARY THREAT FROM THESE STORMS WILL BE CLOUD TO GROUND LIGHTNING...WIND GUSTS TO 45 MPH...AND HAIL UP TO 1/2 INCH IN DIAMETER. ALL STORMS TODAY WILL PRODUCE DANGEROUS CLOUD TO GROUND LIGHTNING. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY SHOWERS AND THUNDERSTORMS WILL BE POSSIBLE DURING THE AFTERNOON AND EVENING HOURS...EACH DAY THROUGH THE REST OF THE EXTENDED PERIOD...THOUGH THERE IS HINT OF A DRYING TREND POSSIBLY STARTING TUESDAY. THE PRIMARY THREAT FROM THESE STORMS WILL BE CLOUD TO GROUND LIGHTNING...ALONG WITH PERIODS OF HEAVY RAIN...ESPECIALLY IN AND NEAR THE MOUNTAINS. .SPOTTER INFORMATION STATEMENT... WEATHER CONDITIONS THAT MEET REPORTING CRITERIA FOR SPOTTERS WILL BE POSSIBLE THIS AFTERNOON AND TONIGHT...ESPECIALLY ACROSS THE SOUTHERN FRONT RANGE REGION.
The office that day
Everything else NWS Pueblo, CO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 2, 8:38 PM MDT | Flash Flood Warning | PUB | Chaffee | 3 hr |
| Aug 2, 11:22 PM MDT | Flash Flood Warning | PUB | Chaffee | 2 hr |
Nearby
Flash Flood Watches in Colorado, 2007Every flash flood watch in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.